Parallel Algorithms for Nonlinear Diffusion by Using Relaxation Approximation

Fausto Cavalli, Giovanni Naldi, Matteo Semplice

Risultato della ricerca: Contributo in libroContributo a convegno

Abstract

It has been shown that the equation of diffusion, linear and nonlinear, can be obtained in a suitable scaling limit by a two-velocity model of the Boltzmann equation [7]. Several numerical approximations were introduced in order to discretize the corresponding multiscale hyperbolic systems [8, 1, 4]. In the present work we consider relaxed approximations for multiscale kinetic systems with asymptotic state represented by nonlinear diffusion equations. The schemes are based on a relaxation approximation that permits to reduce the second order diffusion equations to first order semi-linear hyperbolic systems with stiff terms. The numerical passage from the relaxation system to the nonlinear diffusion equation is realized by using semi-implicit time discretization combined with ENO schemes and central differences in space. Finally, parallel algorithms are developed and their performance evaluated. Application to porous media equations in one and two space dimensions are presented.
Lingua originaleEnglish
Titolo della pubblicazione ospiteNumerical Mathematics and Advanced Applications
Pagine404-411
Numero di pagine8
DOI
Stato di pubblicazionePubblicato - 2006
EventoEuropean Conference on Numberical Mathematics and Advanced Applications - Santiago De Compostela
Durata: 18 lug 200522 lug 2005

Convegno

ConvegnoEuropean Conference on Numberical Mathematics and Advanced Applications
CittàSantiago De Compostela
Periodo18/7/0522/7/05

Keywords

  • CONSERVATION-LAWS
  • SCHEMES
  • SYSTEMS

Fingerprint Entra nei temi di ricerca di 'Parallel Algorithms for Nonlinear Diffusion by Using Relaxation Approximation'. Insieme formano una fingerprint unica.

Cita questo